Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Noise in ear, sudden hearing loss. White noise tinnitus. Cause?

I have had a low rumbling sound in my right ear for the past month and sometimes a heartbeat in my right ear. It sounds like a truck is going by my building or an airplane. It has no pattern, sometimes short, sometimes longer. All day, every day. I also get a yawning sensation sometimes in that ear. That sensation predates this sound. There is nothing wrong with my hearing in that ear, but the other ear has sudden hearing loss since Sept 13. I have recovered some of my hearing since then after steroids. I have white noise tinnitus in that ear sometimes rather loud (like when I am watching TV). I can live with that. The rumbling in my good ear is quite annoying. What could be causing it?
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.
You may be suffering from a disease named after a French Physician "Miniere's Disease" characterised by Sensorineural Hearing loss to varying degrees/Tinnitus in both ears ,one ear alternating with the other ear and rotational type of Vertigo".
The disease may begin with minor temporary hearing loss and progressively worsens to become a permanent hearing loss.
Other conditions may mimick the above such as Schwannoma,Perilymphatic fistula,Syphilis,Cogan's Syndrome ,Hypo and Hyper thyroidism.
You will have to undergo a detailed investigations to rule out one by one.
Administration of Steroids/Hyperbaric Oxygen Therapy/ Psychiatric Counselling for ???Auditory Hallucinations (after ruling out organic causes )have been tried with varying degrees of success.
You may kindly request for ENT/Neurology/Psychiatric Consultations in that order to rule out the various conditions.
Wishing you speedy recovery.,
Best regards.,
Dr Lt Cdr ASN Bhushan.,
Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor